Volume 49, Issue 2 (March 2004)

    Hallucinations with Zolpidem and Fluoxetine in an Impaired Driver

    (Received 12 May 2003; accepted 28 September 2003)

    Published Online: February

    CODEN: JFSOAD

      Format Pages Price  
    PDF Version 2 $25   ADD TO CART


    Abstract

    A 54-year-old malewas observed driving erratically. The subject displayed both horizontal and vertical nystagmus and poor balance on field sobriety tests (FST's). Further observations included slow movements, breathing, and speech, extremely poor coordination, lack of convergence, and pupils with slow reaction to light. The subject related he was seeing roadway lines doubled and felt a hallucinogenic effect. Breath alcohol results were negative. Blood tests found zolpidem and fluoxetine in addition to hydrocodone at therapeutic levels. This case is presented as an example of hallucinogenic effects from the combination of zolpidem and serotonin reuptake inhibitors.


    Author Information:

    Coleman, DE
    Toxicology Laboratory, Sacramento, CA

    Ota, K
    Toxicology Laboratory, Sacramento, CA


    Stock #: JFS2003171

    ISSN: 0022-1198

    DOI: 10.1520/JFS2003171

    ASTM International
    is a member of CrossRef.

    Author
    Title Hallucinations with Zolpidem and Fluoxetine in an Impaired Driver
    Symposium , 0000-00-00
    Committee E30